MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the echelon-10 micro catheter and axium prime device were returned for analysis.The axium prime device was returned further within a dispenser coil and within an introducer sheath.No damages or irregularities were found with the introducer sheath.The axium prime pusher was found kinked and broken at the actuator interface.The axium prime implant coil was found slightly damaged within introducer sheath.No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter hub.The echelon-10 micro catheter was found accordioned at ~38.7cm and between ~22.0 and ~13.0cm from the distal end.No damages or irregularities were found with the distal tip or marker bands.The tip appears to have been shaped.The returned coil was advanced out of the introducer sheath with no resistance encountered until it reached the kinked proximal pusher and cannot be used for resistance testing due to the damages.The echelon-10 total length (measured to the proximal marker band) was measured to be ~151.2cm and the useable length (measured to the proximal marker band) was measured to be ~143.0cm, which is still within specification (specification: total (ref) = 152cm, usable: 144.0cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited out the distal end.An in-house 0.0160¿ mandrel was inserted into the echelon-10 micro catheter hub, through the catheter body and became stuck at the proximal accordioned location.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house coil resistance testing.The cause of resistance during analysis is due to the accordioning found on the catheter.However, it is also possible that the accordioning occurred due to advancing retracting an intraluminal device against high resistance.Other possible causes for catheter accordioning are coil/guidewire removed aggressively, or catheter entrapment.The returned axium prime coil was found slightly damaged, and the pusher was found kinked/broken.It is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.However, as the accordioning found with the echelon-10 micro catheter found was severe, the implant and pusher was expected to be more damaged then was found as the implant/pusher is more fragile than the micro catheter.Therefore, it is possible resistance had occurred prior with a different device or within the vasculature, causing the micro catheter to become accordioned; and ultimately causing the coil to encounter resistance within the damaged micro catheter.The axium prime coil is compatible for use with the ech elon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that on (b)(6) 2025, healthcare provider (hcp) performed embolization of the left anterior cerebral communicating artery aneurysm.After the middle catheter was in place, a 45° echelon10 microcatheter (unmolded) was selected.After the microcatheter was in place with a guide wire, the first spring coil was selected as apb-3.5-6-3d-es.When delivering the spring coil, the spring coil felt a little bit of resistance when it was pushed in the microcatheter.When it reached the middle of the microcatheter, the spring coil could not be pushed.The push rod of spring coil was kinked in many places.After repeated attempts, the surgeon still failed.He thought that there was a quality problem with the microcatheter, so withdrew the coil and microcatheter and replaced the microcatheter sl10 from another manufacturer to reach the lesion site.Because the apb-3.5-6-3d-es push rod was kinked, the surgeon was worried that there would be problems with the delivery again, so he replaced the stryker coil for delivery.The lesion site was successfully reached to fill the aneurysm.Three coils were filled successively.The angiographic aneurysm was densely filled and the surgery was completed.There was friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.There was catheter resistance in the middle of the catheter.The coil was stuck in middle of the catheter.There was coil kink/damage.The damage was in the pushwire's middle segment.There was pusher kink/broken.The physician did not reposition the coil during the procedure.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing aneurysm embolization surgery for treatment of a saccular, ruptured aneurysm with a max diameter of 3.6 mm and a 2 mm neck diameter.The access vessel was the femoral artery with a diameter of 8 mm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information received reported the cause was not certain.The surgeon considered that there might be a problem with the microcatheter, which prevented the spring coil from being pushed through.There might also be a problem with the spring coil, which caused it to get stuck in the microcatheter.The coil came out of the introducer sheath smoothly.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22014982
Report Number9617601-2025-00464
Device Sequence Number18102208
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number228484467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale